Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 201, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2008, 6:44 PM CDT for Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 20, 2008, 7:25 PM CDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Yuma County, CO, Cheyenne County, KS
The radar
The Goodland radar (KGLD), 59 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:45 PM CDT | HAIL 1 | 3 E Vernon, CO | |
| Jun 20, 6:45 PM CDT | HAIL 1.75 | 3 E Vernon, CO | |
| Jun 20, 6:50 PM CDT | HAIL 0.88 | 10 E Vernon, CO | |
| Jun 20, 7:14 PM CDT | HAIL 0.88 | 13 Nw St. Francis, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 7:22 PM CDT | Severe Thunderstorm Watch | SPC | 27 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 202344
SVRGLD
COC125-KSC023-210045-
/O.NEW.KGLD.SV.W.0201.080620T2344Z-080621T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM CDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO...
WESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
* UNTIL 745 PM CDT/645 PM MDT/
* AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BEECHER ISLAND TO 9 MILES WEST OF
BEECHER ISLAND TO 6 MILES NORTHWEST OF IDALIA...OR ALONG A LINE
EXTENDING FROM BEECHER ISLAND TO 7 MILES SOUTH OF VERNON TO 6 MILES
NORTHWEST OF IDALIA...MOVING EAST AT 21 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
IDALIA AND BEECHER ISLAND AROUND 555 PM MDT...
ST. FRANCIS AROUND 745 PM CDT...
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 15.
THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 203 AND
224.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 201 AND 223.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 235.
WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES THAT HAVE
CORDS ATTACHED TO THEM...COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL
THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY
RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING/700 PM MDT FRIDAY EVENING/ FOR EAST CENTRAL COLORADO AND
NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY EVENING/900 PM MDT FRIDAY EVENING/
FOR NORTHEAST COLORADO.
LAT...LON 4000 10155 3979 10170 3965 10189 3970 10250
3984 10238 3999 10220
TIME...MOT...LOC 2344Z 275DEG 18KT 3992 10215 3983 10226
3976 10236
$$
THEDE3 follow-up statements
000
WWUS53 KGLD 202359
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT FRI JUN 20 2008
COC125-KSC023-210045-
/O.CON.KGLD.SV.W.0201.000000T0000Z-080621T0045Z/
YUMA CO-CHEYENNE KS-
659 PM CDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
CDT/645 PM MDT/ FOR WESTERN CHEYENNE AND SOUTHERN YUMA COUNTIES...
AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEECHER ISLAND TO
IDALIA...MOVING EAST AT 21 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ST. FRANCIS AROUND 745 PM CDT...
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 15.
THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 203 AND
224.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 201 AND 223.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 234.
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING/700 PM MDT FRIDAY EVENING/ FOR EAST CENTRAL COLORADO AND
NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY EVENING/900 PM MDT FRIDAY EVENING/
FOR NORTHEAST COLORADO.
LAT...LON 4000 10155 3979 10170 3965 10189 3970 10250
3984 10238 3999 10220
TIME...MOT...LOC 2359Z 275DEG 18KT 3991 10205 3982 10216
3975 10226
$$
THEDE000
WWUS53 KGLD 210022 CCA
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT FRI JUN 20 2008
COC125-KSC023-210045-
/O.CON.KGLD.SV.W.0201.000000T0000Z-080621T0045Z/
YUMA CO-CHEYENNE KS-
659 PM CDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
CDT...645 PM MDT FOR WESTERN CHEYENNE AND SOUTHERN YUMA COUNTIES...
AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEECHER ISLAND TO
IDALIA...MOVING EAST AT 21 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ST. FRANCIS AROUND 745 PM CDT...
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 15.
THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 203 AND
224.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 201 AND 223.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 234.
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING/700 PM MDT FRIDAY EVENING/ FOR EAST CENTRAL COLORADO AND
NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY EVENING/900 PM MDT FRIDAY EVENING/
FOR NORTHEAST COLORADO.
LAT...LON 4000 10155 3979 10170 3965 10189 3970 10250
3984 10238 3999 10220
TIME...MOT...LOC 2359Z 275DEG 18KT 3991 10205 3982 10216
3975 10226
$$
THEDE000
WWUS53 KGLD 210025
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT FRI JUN 20 2008
COC125-KSC023-210035-
/O.CAN.KGLD.SV.W.0201.000000T0000Z-080621T0045Z/
YUMA CO-CHEYENNE KS-
725 PM CDT FRI JUN 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHEYENNE AND SOUTHERN
YUMA COUNTIES IS CANCELLED...
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 15.
THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 203 AND
224.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 201 AND 223.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 234.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING/700 PM MDT FRIDAY EVENING/ FOR EAST CENTRAL COLORADO AND
NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY EVENING/900 PM MDT FRIDAY EVENING/
FOR NORTHEAST COLORADO.
LAT...LON 4000 10155 3979 10170 3965 10189 3970 10250
3984 10238 3999 10220
TIME...MOT...LOC 0025Z 275DEG 18KT 1932 4434 1927 4448
1924 4460
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:41 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 20, 3:41 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 241 PM MDT FRI JUN 20 2008 .DISCUSSION... 241 PM MDT FRI JUN 20 2008 ONGOING THUNDERSTORMS WILL LIKELY LINGER INTO THE EARLY EVENING HOURS...ESPECIALLY OVER THE SOUTHERN ZONES. FURTHER NORTH...DIURNALLY DRIVEN ACTIVITY OVER SOUTHEAST WYOMING MAY EVENTUALLY BUILD INTO INSTABILITY AXIS NEAR THE CO/KS STATE LINE AND WILL KEEP LOW PROBABILITIES WEIGHTED IN THE WEST AFTER MIDNIGHT WITH LOW CONFIDENCE GIVEN NEGLIGIBLE LARGE SCALE FORCING FOR ASCENT AND INCREASING CINH THROUGH THE NIGHT. RISING HEIGHTS/THICKNESS SUPPORT WARMING TEMPERATURES ACROSS THE TRI-STATE AREA ON SATURDAY WITH ONLY A MINOR CONCERN FOR AN ISOLATED AFTERNOON THUNDERSTORM DURING PEAK HEATING ALONG REMNANT STATIONARY FRONT/TROUGH AXIS. SUNDAY-MONDAY...TEMPERATURES WILL SOAR INTO THE MID/UPPER 90S ON SUNDAY AS H7 THERMAL RIDGE BUILDS OVER THE ROCKIES AND INTO THE HIGH PLAINS LIKELY LIMITING DEEP MOIST CONVECTION. MAY KEEP SOME LOW POPS IN VICINITY OF SFC TROUGH AXIS DURING THE AFTERNOON/EVENING. A STRONGER SHORTWAVE TROUGH IS PROGGED TO BREAK DOWN THE MID/UPPER RIDGE LATE ON MONDAY WITH BETTER CHANCES FOR DEEP MOIST CONVECTION THROUGH MONDAY NIGHT. THE PREVIOUS FORECAST CAPTURED THIS SCENARIO WITH LITTLE CHANGES PLANNED. DAYS 4 THROUGH 7...AT THE START OF THE PERIOD...THE MID/UPPER RIDGE CENTERED OVER THE ROCKIES ON TUESDAY WILL AMPLIFY ACROSS THE CENTRAL HIGH PLAINS IN THE WAKE OF A SHORTWAVE TROUGH TRANSLATING EAST INTO THE CENTRAL AND SOUTHERN PLAINS STATES. RETAINED SOME LOW POPS GIVEN TIMING UNCERTAINTY IN NORTHWEST MID/UPPER FLOW WITH SEASONABLE HIGHS IN THE UPPER 80S/LOWER 90S. A SUBSIDENT REGIME UNDER H5 RIDGE IS EXPECTED ON WEDNESDAY WITH HIGHS CLIMBING INTO THE MID 90S. ANOTHER SHORTWAVE TROUGH WILL TRANSLATE SOUTHEAST OVER THE CENTRAL AND NORTHERN PLAINS ON THURSDAY AND WILL KEEP SOME LOW PROBABILITIES FOR DEEP MOIST CONVECTION THROUGH FRIDAY WITH STATIONARY FRONT MEANDERING OVER THE CENTRAL PLAINS STATES. MCGUIRE && .AVIATION... 241 PM MDT FRI JUN 20 2008 18Z TAFS... VFR WILL PERSIST AT BOTH KGLD AND KMCK THROUGH THE NEXT 24 HOURS. TRANSIENT MVFR MAY DEVELOP IN ISOLATED/WIDELY SCATTERED SHOWERS THROUGH 03-04Z WITH THUNDERSTORM ACTIVITY DIMINISHING THEREAFTER. WINDS WILL REMAIN LIGHT AND VARIABLE OUTSIDE THUNDERSTORM ACTIVITY THROUGHOUT THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 20, 11:46 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT FRI JUN 20 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT FRI JUN 20 2008 /1146 AM CDT FRI JUN 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND SLIDE TO THE SOUTHEAST ACROSS THE AREA TODAY...WITH THE BEST COVERAGE EXPECTED ALONG AND WEST OF A MCCOOK TO GOVE LINE. SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY DURING THE AFTERNOON HOURS. THERE IS A SMALL THREAT FOR A BRIEF TORNADO TODAY...BUT THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS FROM SATURDAY THROUGH MONDAY AND ONCE AGAIN WEDNESDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE WITH OCCASIONAL CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON WEST OF A MCCOOK TO GOVE LINE. JRM
In the hours before
Local storm report, Jun 20, 3:39 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
239 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST FIRSTVIEW 38.82N 102.53W
06/20/2008 M59 MPH CHEYENNE CO MESONET
MEASURED BY CDOT INSTRUMENT AT FIRSTVIEW.
&&
JMARTINSpecial weather statement, Jun 20, 5:03 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 403 PM MDT FRI JUN 20 2008 COZ090-202300- YUMA COUNTY- 403 PM MDT FRI JUN 20 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 10 MILES EAST OF ELBA...OR 15 MILES WEST OF ABARR...AND MOVING NORTHEAST AT 21 MPH. QUARTER SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN WESTERN YUMA COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. THEDE
Special weather statement, Jun 20, 5:18 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 418 PM MDT FRI JUN 20 2008 KSZ013-202300- SHERMAN- 418 PM MDT FRI JUN 20 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RULETON...AND MOVING EAST AT 11 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 20. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 164 AND 179. THEDE
Special weather statement, Jun 20, 6:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 514 PM MDT FRI JUN 20 2008 COZ090-210000- YUMA COUNTY- 514 PM MDT FRI JUN 20 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF HEARTSTRONG...AND MOVING SOUTHEAST AT 22 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 202 AND 220. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 210 AND 237. THEDE
Special weather statement, Jun 20, 6:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 534 PM MDT FRI JUN 20 2008 COZ090-KSZ001-210030- CHEYENNE-YUMA COUNTY- 534 PM MDT FRI JUN 20 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO AND CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERNON TO 7 MILES SOUTH OF VERNON TO 10 MILES NORTHEAST OF KIRK...AND MOVING EAST AT 21 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 12. THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 202 AND 224. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 205 AND 223. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 212 AND 236. THEDE
Local storm report, Jun 20, 6:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 E VERNON 39.93N 102.24W
06/20/2008 E2.00 INCH YUMA CO CO-OP OBSERVER
&&
MLAMMERSThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:13 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 20 min |
| Jun 20, 12:03 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 32 min |
| Jun 20, 1:14 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 61 min |
| Jun 20, 1:29 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 50 min |
| Jun 20, 2:11 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 30 min |
| Jun 20, 12:42 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 63 min |
| Jun 20, 1:22 PM CDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 38 min |
| Jun 20, 1:56 PM CDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 64 min |
| Jun 20, 3:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 29 min |
| Jun 20, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.